MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number DIS150
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was used during an esophagogastroduodenoscopy procedure on (b)(6) 2022 when it was reported, ¿during an esophageal otw dilation, dis150 guidewire broke off near the start of the spring tip.It was successfully removed with rat tooth forceps.¿ after a further assessment, it was reported,¿ a portion of the guidewire broke off and was in the esophagus¿.After removing the device with rat tooth forceps, the procedure was completed and had no patient or user impact.The patient did not require surgical intervention or an extended stay at the hospital.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Conmed has not received the device.
 
Additional Manufacturer Narrative
Reported event of the guidewire being broken is confirmed.Received two dis150 in original package.Lot number was verified.Performed a visual inspection, the guidewire was broken/dissembled from the product.A device history record review found no abnormalities that would contribute to this reported event.A two-year lot history review was conducted and found no similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 15 reports, regarding 24 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was used during an esophagogastroduodenoscopy procedure on (b)(6) 2022 when it was reported, ¿during an esophageal otw dilation, dis150 guidewire broke off near the start of the spring tip.It was successfully removed with rat tooth forceps.¿.After a further assessment, it was reported,¿ a portion of the guidewire broke off and was in the esophagus¿.After removing the device with rat tooth forceps, the procedure was completed and had no patient or user impact.The patient did not require surgical intervention or an extended stay at the hospital.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key15932608
Report Number3007305485-2022-00182
Device Sequence Number17230240
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)240803(10)202208044
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberDIS150
Device Catalogue NumberDIS150
Device Lot Number202208044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic